Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 128, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 17, 2013, 2:16 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2013, 2:16 PM MST (21:16 UTC)
- Expired
- Aug 17, 2013, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WGUS55 KVEF 172116
FFWVEF
AZC015-180000-
/O.NEW.KVEF.FF.W.0128.130817T2116Z-130818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM MST SAT AUG 17 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 500 PM MST.
* AT 159 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS NEAR DIAMOND CREEK
CAMPGROUND NORTH OF PEACH SPRINGS. THIS AREA AND SURROUNDING AREAS
WHERE RAINFALL DRAINS TOWARDS THE CAMPGROUND HAVE RECEIVED HEAVY
RAIN FROM SEVERAL THUNDERSTORMS SO FAR THIS AFTERNOON...AND
ADDITIONAL STORMS LOOK LIKELY THIS AFTERNOON...WHICH WILL FURTHER
ENHANCE ANY OCCURRING FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK CAMPGROUND...MESQUITE SPRINGS CAMPGROUND...AND
DIAMOND CREEK ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3581 11332 3554 11332 3550 11352 3572 11354
3584 11374 3596 11366 3584 11345 3596 11345
3597 11331 3591 11332 3586 11330
$$
KENNEDY2 follow-up statements
563
WGUS75 KVEF 172313
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM MST SAT AUG 17 2013
AZC015-180000-
/O.CON.KVEF.FF.W.0128.000000T0000Z-130818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
413 PM MST SAT AUG 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 407 PM MST...THUNDERSTORMS CONTINUE TO MOVE OVER DIAMOND
CREEK AND MESQUITE SPRINGS CAMPGROUND ALONG DIAMOND CREEK ROAD NORTH
OF PEACH SPRINGS. ADDITIONAL RAIN FROM THESE AND OTHER STORMS OVER
THE BASIN WILL CONTINUE TO IMPACT THE CAMPGROUNDS AND DIAMOND CREEK
ROAD...PARTICULARILY NEAR CANYON OPENINGS SUCH AS HELLS CANYON
APPROXIMATELY 5 MILES NORTH OF PEACH SPRINGS AND 16 MILES NORTH OF
PEACH SPRINGS NEAR DIAMOND CREEK.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK ROAD...DIAMOND CREEK CAMPGROUND...AND MESQUITE SPRINGS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3583 11332 3554 11333 3554 11348 3566 11347
3571 11342 3583 11342
$$
KENNEDY482
WGUS75 KVEF 172356
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM MST SAT AUG 17 2013
AZC015-180001-
/O.EXP.KVEF.FF.W.0128.000000T0000Z-130818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
456 PM MST SAT AUG 17 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR CENTRAL
MOHAVE COUNTY...
THUNDERSTORM ACTIVITY NEAR DIAMOND CREEK HAS LARGELY
DIMINISHED AND ALTHOUGH RUNOFF AND RUNNING WATER IN NORMALLY DRY
WASHES WILL LIKELY CONTINUE THROUGH EARLY THIS EVENING..THE THREAT
OF FLASH FLOODING HAS ENDED.
LAT...LON 3583 11332 3554 11333 3554 11348 3566 11347
3571 11342 3583 11342
$$
KENNEDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 1:48 PM MST, 28 minutes earlier.
Area forecast discussion, Aug 17, 1:48 PM MST, 28 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 148 PM PDT SAT AUG 17 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA SUNDAY AND MONDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST ON TUESDAY. HOWEVER ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MOHAVE COUNTY THROUGH MUCH OF NEXT WEEK. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. && .SHORT TERM...TONIGHT THROUGH MONDAY...ISOLATED THUNDERSTORM ACTIVITY TO CONTINUE INTO THE EVENING ACROSS MAINLY MOHAVE AND LINCOLN COUNTIES...BEFORE DECREASING OVERNIGHT. MODELS CONTINUE TO SHOW AN INCREASE IN THUNDERSTORM ACTIVITY SUNDAY AFTERNOON AS A POSSIBLE WEAK WAVE/MOISTURE MOVES NORTH AROUND THE RIDGE CENTERED OVER THE AZ/NM BORDER. THIS MAY ALSO COMBINE WITH THE CUTOFF LOW OFF THE CENTRAL CALIFORNIA COAST...DRAWING INCREASED ACTIVITY INTO THE SOUTHERN SIERRA TOO. IN ADDITION TO THE MOISTURE...PW VALUES ARE SHOWN TO INCREASE TO OVER 1.25 INCHES ACROSS THE SOUTHERN TWO THIRDS OF THE CWA WHILE LI VALUES DROP TO GENERALLY -2 OR LOWER ACROSS THE SAME AREA. THE MAIN AREA OF CONCERN WILL BE MOHAVE/CLARK/LINCOLN AND THE SOUTHERN HALF OF SAN BERNARDO COUNTY. HOWEVER AS MENTIONED... ISOLATED ACTIVITY POSSIBLE ACROSS MUCH OF THE CWA ON SUNDAY. LITTLE CHANGE IS EXPECTED ON MONDAY...BUT A SLIGHT SHIFT TO THE NORTHEAST MAY BE SEEN. WITH THE INCREASED IN MOISTURE...THE MAIN CONCERN WITH THE THUNDERSTORMS OVER THE NEXT TWO DAYS WILL BE LOCALLY HEAVY RAINFALL...BUT GUSTY WINDS WILL ALSO BE A FACTOR. MEANWHILE THE SOUTH TO SOUTHWEST FLOW ALOFT BETWEEN THE RIDGE TO THE EAST AND THE LOW OFF THE CALIFORNIA COAST WILL ALLOW DAYTIME TEMPERATURES TO BE ABOVE NORMAL...WHILE CLOUDS OVERNIGHT WILL LIKELY KEEP OVERNIGHT LOWS UP ALSO. .LONG TERM...TUESDAY THROUGH FRIDAY...MONSOON MOISTURE WILL STILL BE IN PLACE ON TUESDAY BEFORE THE OFFSHORE AREA OF LOW OPENS UP AND MOVES INLAND WEDNESDAY AND THURSDAY...WHICH WILL TRANSITION FLOW ALOFT TO THE SOUTHWEST AND ALLOW MUCH DRIER AIR TO BEGIN TO WORK ACROSS THE FORECAST AREA. NOT MUCH CHANGE WAS NEEDED TO THE EXISTING FORECAST...CALLING FOR AT LEAST A CHANCE OF THUNDERSTORMS ON TUESDAY AT MOST LOCATIONS AND THEN DECREASING FROM WEST TO EAST THEREAFTER. BY THURSDAY ANY ACTIVITY SHOULD BE LIMITED TO MOHAVE COUNTY...THEN MOSTLY DRY BY FRIDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD EXCEPT WHERE THUNDERSTORMS OCCUR. && .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS 12-18KT TO CONTINUE THROUGH 03Z BEFORE DECREASING TO GENERALLY LESS THAN 10KTS OVERNIGHT INTO SUNDAY MORNING. WINDS TO REMAIN GENERALLY LESS THAN 10KTS ON SUNDAY FROM THE SOUTH...BUT MAY SWITCH BRIEFLY TO THE EAST BETWEEN 17Z-21Z SUNDAY. ALTHOUGH THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH 03Z OVER THE NEARBY MOUNTAINS...A GREATER CHANCE OF SEEING THUNDERSTORMS WITHIN THE KLAS VALLEY WILL BE SEEN ON SUNDAY...HOWEVER CHANCES REMAIN BELOW ANY PROBABILITY OF MENTION IN THE TAF. ERRATIC WINDS MAY DEVELOP FROM THESE THUNDERSTORMS SUNDAY AFTERNOON HOWEVER. CLOUDS WILL BE SCT-BKN AOA 120 FT...ESPECIALLY ON SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING...ESPECIALLY MOHAVE COUNTY. SCT-BKN CLOUDS GENERALLY AROUND 12K FEET WITH LOWER BASES NEAR STORMS. GUSTY WINDS NEAR STORMS WILL ALSO BE POSSIBLE. OTHERWISE...SOUTHEAST TO SOUTH WINDS EXPECTED OVER MOST LOCATIONS WITH SPEEDS BETWEEN 10-20 KTS. INCREASING THUNDERSTORM CHANCES WILL BE SEEN ON SUNDAY WITH THE BEST CHANCES BEING SOUTHEAST OF A DAGGETT...PIOCHE LINE. HOWEVER THE BEATTY CORRIDOR WILL ALSO SEE ISOLATED ACTIVITY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/KENNEDY FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 17, 4:07 AM MST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 407 AM PDT SAT AUG 17 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-180700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 407 AM PDT SAT AUG 17 2013 /407 AM MST SAT AUG 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER LINCOLN...CLARK AND MOHAVE COUNTIES. THE MAIN THREATS WILL BE LIGHTNING...STRONG GUSTY WINDS...AND ISOLATED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL INCREASE AND SPREAD TO THE ENTIRE REGION SUNDAY AND MONDAY. A DRYING TREND WILL BEGIN IN SAN BERNARDINO COUNTY TUESDAY AND SPREAD ACROSS MOST OF THE AREA WEDNESDAY THROUGH FRIDAY...ALTHOUGH STORMS MAY PERSIST IN MOHAVE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:14 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Aug 17, 12:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.